Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed rashes on cheeks with mild itching. Prescribed with medrol dose pack. Can this be dermatitis from food allergy?

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Wed, 27 Nov 2013 in Skin Rash
Question: I am an ER RN, so of course I feel I can manage s/s. Anyway, woke up this am with sudden onset red/warm/raised rash to my cheeks, and is now spreaking down my neck. It feels warm and only mildly itchy. Noticed to small wheels to my abdomen. No other spread. I had my ER doc who eyeballed quickly call me in a medrol dose pack which I just took the initial 8mg. I also took 25 mg benadryl and 20mg Pepcid ac. I did make a follow up with my pmd. I had gorgonzola cheese on my salad last night and 2 glasses of red wine. I have had both before in past and never a reaction. Does this just sound like a dermatitis/urticaria from food allergy? I just washed my face, the rash around my nose is patchy and raised. Of course I think Lupus. But it is also down left side of neck and feels itchy and warm... :( I am taking medrol dose pack as directed and had some 1% hydrocortisone cream I just applied
doctor
Answered by Dr. Geetika Paul 4 hours later
Brief Answer: urticarial skin rash Detailed Answer: Hi XXXXXXX , I understand you concern regarding your skin problem and I hope I will be able to help you in the same. Now as you have described that you had sudden onset of this skin rash. The sites affected are primarily the face and neck with few lesions coming up over the abdomen as well. Going by the description provided, I would think more over the lines of an urticarial skin rash. But before we can think on the lines of a certain diagnosis, I would like to have a look at the exact skin lesions. It would be great if you can click some close up pictures of the skin lesions and upload them here on this page. You can also email of the pictures at YYYY@YYYY with heading as ref to Dr Geetika Paul. Also I would like to know if you had similar lesion in the past. Are the lesions evanescent in nature, meaning they appear at one site, stay for sometime and then heal by themselves and reappear at a different site. I am sure I would be able to help you more once you follow up with the pictures. Waiting for your response . Dr Geetika Paul. I am sure I would be able to help you more once you follow up with the pictures.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Geetika Paul 4 hours later
Pics sent. Improving somewhat. Was much worse earlier today. I was on a cruise to the Bahamas about 3 weeks ago and had another reaction of dermatitis once arrived home...was mainly on left medial elbow, left wrist, and lower legs. Again treated with prednisone. Unknown allergen. Thanks you for taking time to help me :) I do have appointment with my dermatologist tomorrow also....
doctor
Answered by Dr. Geetika Paul 5 hours later
Brief Answer: Dermatitis skin ;Try finding the allergen. Detailed Answer: Hi XXXXXXX Having seen your attached pictures, the skin lesions look more like dermatitis. Now whether this has developed from some kind of food allergy ,it is difficult to interpret. Although certain packaged foods and foods containing preservatives are likely to cause such skin reactions. One thing which is striking is that you have more lesions over your face. So no doubt that the rash is exacerbated by exposure to sunlight. Make sure that you use adequate sun protection in the form of sunscreen every time that you go out. Now the treatment is in the form of both oral and topical steroids only, something that you are already taking. Avoid the use of any irritants over the face in the form of dettol. Do not use any harsh soaps. See if there is history of using any new face wash or creams. Food allergies are usually generalized in nature, they are not localized , so less likely in your case. You seem to have a sensitive skin which is very prone to allergies, so you need to take care in future too. Try to find out the allergen, so that there are minimal allergies . Hope it helps, Dr Geetika Paul.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  

Recent questions on  Prednisone

doctor1 MD

My daughter has ulcerative colitis and has been off prednisone for 3 weeks. She has been having one regular bowel movement per day until a few days ago. She skipped a day, then had a bowel movement and had blood on the paper. This has remained for the past few days. She has now skipped 2 days of having a bowel movement and went today, having a little more blood and some flaky stool . Her GI doctor thinks she probably has a fissure and is constipated. Do you agree with this. She is having no pain at all.

doctor1 MD

I have a rash that started as itchy bumps in my armpit that I scratched. And then both armpits turned bright red extremely inflamed itchy, dry and edges were like flaky. I took prednisone which seemed like was making it fade. Then when the prednisone was done, it began to spread across my breasts and down my forearms turning the inside of my elbows bright red and inflamed. Now its spread down my forearms and my inner thigh and the creases of the back of my knees. Please help it itches and burns and though my armpit seems to be fading back to normal. ...now I have painful pimples in them and my arms have all these red dots/patches

doctor1 MD

i m 33 years old, 5 5 and about 320 lbs. i gained a large amount of weight due to prednisone and my skin stretched horribly. Now i get sores under my breasts, under my arms, and between my thighs that fill up with blood and hurt. They drain watery blood and then fill back up again.

doctor1 MD

was diagnosed with a severe sinus infection affecting eyes, ears, throat, and bronchitis. after a week, and a round of amoxicillin and prednisone, I have been having numbness in my face (lower jaw, lips, tongue) and hands. along with general weakness and fatigue. what might cause this?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...